Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 187, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Nov 9, 2005, 3:10 PM EST for Lycoming County, Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 9, 2005, 3:10 PM EST (20:10 UTC)
- Expired
- Nov 9, 2005, 3:45 PM EST
- In force
- 35 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Lycoming County, PA
The radar
The State College radar (KCCX), 107 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCTP 092010
SVRCTP
PAC081-092045-
/O.NEW.KCTP.SV.W.0187.051109T2010Z-051109T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
310 PM EST WED NOV 9 2005
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA
* UNTIL 345 PM EST
* AT 308 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DUBOISTOWN...OR NEAR WILLIAMSPORT...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MONTOURSVILLE AND MONTGOMERY AROUND 320 PM EST...
HUGHESVILLE AND MUNCY AROUND 330 PM EST...
LAIRDSVILLE AROUND 340 PM EST...
BIGGERTOWN AROUND 345 PM EST...
SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4118 7660 4118 7684 4115 7691 4116 7695
4113 7701 4112 7713 4129 7719 4137 7670
4130 7661 4128 7647 4126 7647
$$
FORECASTER:RHGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 3:03 PM EST, 7 minutes earlier.
Area forecast discussion, Nov 9, 3:03 PM EST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 303 PM EST WED NOV 9 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY EVENING)... COLD FRONT CURRENTLY MOVING THROUGH SE LOWER MICHIGAN AND INTO NW OHIO ATTM. FREQUENT SHOWERS WITH AREAS OF EMBEDDED (MAINLY ELEVATED TSRA) WERE ANCHORED TO THE PERSISTENT LLVL CONVERGENCE ALONG THE WARM FRONT...WHICH HAS BEEN HAVING A DIFFICULT TIME CARVING OUT THE COOL AIR DAMMED EAST OF THE ALLEGHENY PLATEAU. TSRA HAVE CONTINUED TO WEAKEN EAST OF A KELZ TO KDUJ LINE AND I EXPECT THIS TO BE THE CASE THROUGH THE EVENING ACROSS MOST OF THE CENTRAL AND EASTERN CWA. MID LEVEL THERMAL RIDGE WITH 700 MB TEMPS OF +4 TO +5 HAVE EFFECTIVELY CAPPED OFF CONVECTION IN THE CLOUD POLLUTED WARM SECTOR ACROSS MUCH OF OHIO. BEST LLVL WINDS/HELICITY WILL SHIFT EAST AND NORTHEAST ACROSS THE LLVL COOLER AIR ACROSS THE SUSQ VALLEY AND NCENT MTNS LATE TODAY...LEAVING THE MOST FAVORABLE AREA FOR STRONGER CONVECTION THROUGH EARLY THIS EVENING ACROSS THE LAUREL HIGHLANDS WHERE SFC BASED HIGHER TEMPS AND MOISTURE WILL BE ABLE TO BE TAPPED. STRONG COLD ADVECTION WILL TAKE PLACE ON A STIFF WEST TO NORTHWEST WIND TONIGHT WITH 850 MB DIVING FROM +10-12C AT 00Z TONIGHT...TO -5C BY 12Z THURSDAY. LLVL FLOW WELL ALIGNED FROM 280-300 DEG THURSDAY MORNING WHICH WILL SUPPORT FAIRLY NUMEROUS SNOW SHOWERS ACROSS THE NW MTNS...CAPABLE OF LOCALLY REDUCING VSBYS DOWN TO AROUND 1SM AND LEAVING A QUICK INCH IN SOME SPOTS. WET BULB ZERO BETWEEN 1-2 KFT AGL ACROSS THE CENTRAL MTNS AND POINTS SE SHOULD SUPPORT SCTD MORNING FLURRIES...THEN ISOLATED SNOW SHOWERS/RAIN SHOWERS AS THE THERMAL TROUGH MOVES EAST ACROSS THE REGION DURING THE LATE MORNING AND AFTERNOON HOURS. PRIMARY NEGATING FACTOR TO MORE WIDESPREAD SNOW SHOWERS THURSDAY WILL BE DRY AIR ABOVE A RELATIVELY LOW SUBSIDENCE INVERSION BASED AT 5-6 KFT AGL. && .LONG TERM (FRIDAY THROUGH WEDNESDAY)... HIGH PRESSURE BEGINS TO BUILD INTO THE AREA ON FRIDAY AS UPPER TROF WORKS OFF THE EAST COAST. GFS SHOWS COOLER CONDITIONS IN THE AREA INTO THE WEEKEND. THE HIGH PRESSURE PUSHES INTO THE AREA AS WE MOVE FURTHER INTO THE WEEKEND WITH DRY CONDITIONS. HIGH MOVES OFF THE COAST BY SUNDAY AS THE NEXT SYSTEM APPROACHES FROM THE WEST. NEXT LOW TAKES A SIMILAR PATH AS OUR CURRENT SYSTEM INTO THE GREAT LAKES AREA AND SWINGS ANOTHER FRONT THROUGH THE COMMONWEALTH DURING THE EARLY PART OF THE WORK WEEK. && .AVIATION... WIDESPREAD MVFR CIGS AND VSBYS (WITH AREAS OF IFR CIGS AND VSBYS ACROSS THE HIGHER TERRAIN AND IN TSRA) WILL PERSIST ACROSS THE CENTRAL AND NORTHERN PARTS OF PENN THROUGH THIS EVENING...BEFORE A STRONG COLD FRONT RACES EAST ACROSS THE REGION AND BRINGS PARTIAL CLEARING AND SEVERAL HOURS OF HIGHER (MAINLY VFR) CIGS FROM LATE EVENING ON AS LLVL WINDS SHIFT TO THE WEST AND GUST OVER 25 MPH. MID LEVEL COLD POOL WILL CROSS PENN DURING THE DAY THURSDAY COMBINED WITH A WELL ALIGNED LLVL NW FLOW TAPPING MOISTURE OFF THE RELATIVELY WARMER WATERS OF LAKE ERIE. CIGS WILL LOWER/REMAIN AT MVFR WITH LOCAL IFR CIGS AND VSBYS AT KBFD AND KJST IN OCCASIONAL...LAKE EFFECT/OROGRAPHIC RAIN AND SNOW SHOWERS FROM MID MORNING ON ACROSS THE CENTRAL AND WRN MTNS THURSDAY. ELSEWHERE...SCT-BKN STRATO CU SHOULD REMAIN AOA 3000 FT AGL SE OF A KIPT-KUNV TO KAOO LINE FROM 04Z THROUGH 18Z THURSDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LAMBERT LONG TERM...ONDREJIK AVIATION...LAMBERT
Hazardous weather outlook, Nov 9, 3:22 AM EST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 322 AM EST WED NOV 9 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-100830- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 322 AM EST WED NOV 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE REGION LATER THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH WIND DAMAGE BEING THE MAIN SEVERE WEATHER THREAT...ACCOMPANYING THE FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Nov 9, 11:15 AM EST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1115 AM EST WED NOV 9 2005 PAZ004-091815- WARREN- 1115 AM EST WED NOV 9 2005 ...STRONG THUNDERSTORMS WILL AFFECT MAINLY THE NORTHERN PART WARREN COUNTY BETWEEN 1145 PM AND 1 PM... AT 1112 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF RIPLEY NEW YORK...SOUTHWEST ALONG THE LAKE ERIE SHORELINE TO NEAR ASHTABULA OHIO...MOVING EAST AT 45 MPH. THE THUNDERSTORMS WILL BE NEAR COLUMBUS AROUND 1215 PM...BEAR LAKE AROUND 1220 PM...SPRING CREEK...LOTTSVILLE AROUND 1225 PM...SUGAR GROVE AROUND 1230 PM...GARLAND AROUND 1235 PM AND YOUNGSVILLE AROUND 1240 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. ALSO...OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE OCCURRING. SEEK SHELTER INDOORS...PREFERABLY INSIDE A STURDY BUILDING...IF THREATENING WEATHER APPROACHES. FORECASTER: LAMBERT
Special weather statement, Nov 9, 1:11 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 111 PM EST WED NOV 9 2005 PAZ005-006-010>012-017-091945- CAMERON-CLEARFIELD-ELK-MCKEAN-NORTHERN CLINTON-POTTER- 111 PM EST WED NOV 9 2005 ...STRONG THUNDERSTORMS WILL AFFECT THE COUNTIES OF MCKEAN...CLEARFIELD...CAMERON...POTTER...ELK AND CLINTON THROUGH 245 PM EST... AT 107 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS MOVING RAPIDLY EAST ACROSS THE NORTHWEST MOUNTAINS OF PENNSYLVANIA...WITH THE LEADING EDGE ALONG A LINE EXTENDING FROM 11 MILES EAST OF WARREN TO 4 MILES SOUTHEAST OF RIDGWAY TO 9 MILES WEST OF DUBOIS...MOVING NORTHEAST AT 50 MPH. THE THUNDERSTORMS WILL BE NEAR TREASURE LAKE...MOUNT JEWETT AROUND 120 PM...PENFIELD...LEWIS RUN...KINZUA BRIDGE STATE PARK...CYCLONE AROUND 125 PM...TRUMAN...SMETHPORT...REW AND PARKER DAM STATE PARK AROUND 130 PM. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS...ALONG WITH OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING. FORECASTER: LAMBERT
Special weather statement, Nov 9, 3:07 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 307 PM EST WED NOV 9 2005 PAZ046-092100- SOUTHERN LYCOMING- 307 PM EST WED NOV 9 2005 ...A STRONG THUNDERSTORM WILL AFFECT LYCOMING COUNTY... AT 303 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES EAST OF JERSEY SHORE...MOVING EAST AT 45 MPH. THE THUNDERSTORM WILL BE NEAR SOUTH WILLIAMSPORT...COGAN STATION AROUND 315 PM...MONTOURSVILLE...MONTGOMERY...LOYALSOCKVILLE AROUND 320 PM...HUGHESVILLE...MUNCY AROUND 330 PM...PICTURE ROCKS AROUND 335 PM AND LAIRDSVILLE AROUND 340 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER:RHG/BL
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 1:40 PM EST | Severe Thunderstorm Warning | CTP | Clearfield | 65 min |
| Nov 9, 5:33 PM EST | Severe Thunderstorm Warning | CTP | Warren | 57 min |
| Nov 9, 6:31 PM EST | Severe Thunderstorm Warning | CTP | Elk | 59 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.